NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 28, 2016
Complex ovarian cyst
I was diagnosed with a complex ovarian cyst 7.3cm, my gyno put my on depo provera and norethin ace hormone pills to shrink it. so I wasn`t supposed to get a period with the pills and shot that he gave me and I still did started Oct 26 and still on it today nov 16 but it`s strange because i notice that I only bleed if I push on my abdomen somehow like bending over or wearing tight jeans. my question is what can be causeing me to bleed could the cyst have ruptured or could it have been the hormone pills. oh forgot to mention that I had the paragaurd IUD for 7 yrs it has been take out now.
The bleeding has little to do with the ovarian cyst. The depo provera was meant to prevent any new cysts from forming. No medication can cause a cyst to shrink. Both the pills and the depo provera cause thinning of the lining of the uterus. It can cause the lining to thin to a level where there isn't enough to bleed but enough to keep the blood vessels from being exposed. Sometimes, too much of the hormone progesterone causes the lining to be so thin that the vessels are exposed and can cause intermittent bleeding. The treatment is to either decrease the progesterone or add some estrogen which will cause the lining to thicken and protect those vessels.
Thomas A deHoop, MD
Formerly Associate Professor of Clinical Obstetrics and Gynecology
Director, Medical Student Education
No longer associated